Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 24, 2016, 1:13 AM CDT for Coffee County, Rutherford County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 1:13 AM CDT (06:13 UTC)
- Expired
- Jun 24, 2016, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
Counties Coffee County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
437
WWUS84 KOHX 240613
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 AM CDT FRI JUN 24 2016
TNZ062-063-075-077-240700-
CANNON TN-RUTHERFORD TN-COFFEE TN-BEDFORD TN-
113 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...SOUTHWESTERN
CANNON...NORTHEASTERN BEDFORD AND NORTHERN COFFEE COUNTIES UNTIL 200
AM CDT...
AT 113 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
SMYRNA...OR 10 MILES NORTHWEST OF MURFREESBORO...MOVING SOUTHEAST AT
50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON AREA
ROADWAYS...AND POSSIBLY SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...MANCHESTER...SMYRNA...LA VERGNE...NOLENSVILLE...
WALTERHILL...SUMMITVILLE...CHRISTIANA...BRADYVILLE AND BEECHGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3542 8616 3587 8662 3590 8662 3592 8663
3594 8662 3597 8662 3598 8661 3599 8662
3601 8661 3608 8649 3606 8644 3563 8597
3561 8595 3559 8595 3556 8593
TIME...MOT...LOC 0611Z 318DEG 49KT 3599 8647
$$
31What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 23, 11:38 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 23, 11:38 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1138 PM CDT THU JUN 23 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... At update time, we're still waiting for a line of showers and thunderstorms oriented west to east across southern KY to push into northern counties of Middle Tennessee. These storms have had a history of producing damaging straight line winds and even one cell has had a very impressive supercell structure and strong rotation associated with it. This line will press south and southeastward over the next couple of hours and while the severe weather parameters are not as impressive over the mid-state (instability waning as the sun goes down and weaker bulk shear values), we still could see a couple of severe thunderstorm warnings. The main threat will still be damaging straight line winds for our northeast counties for the next couple of hours. Made some updates a little while ago which went to increasing PoPs, otherwise the current forecast is on track. && .AVIATION... 06Z TAF DISCUSSION. BNA/CKV/CSV...Surface front is closing in on Middle Tennessee from the north as a pre-frontal band of convection penetrates deeper into the mid state. The most widespread activity is occurring east of Nashville and along the Cumberland Plateau, and the HRRR shows weakening activity lingering there well into the night. Also expect some MVFR fog at CKV and CSV later tonight and tomorrow morning. FROPA will occur after 12Z, prompting a wind shift to the WNW and also VFR cigs for much of the day. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........08
Hazardous weather outlook, Jun 23, 10:52 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1052 PM CDT THU JUN 23 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-250400- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1052 PM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 27
In the hours before
Special weather statement, Jun 23, 10:26 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CDT THU JUN 23 2016
TNZ009>011-031>034-240415-
OVERTON TN-MACON TN-PICKETT TN-FENTRESS TN-PUTNAM TN-CLAY TN-
JACKSON TN-
1026 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...PICKETT...FENTRESS...
NORTHEASTERN PUTNAM...OVERTON...EASTERN MACON AND JACKSON COUNTIES
UNTIL 1115 PM CDT...
AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR RED BOILING SPRINGS TO NEAR
LIVINGSTON TO 6 MILES SOUTH OF MOUNT PISGAH. MOVEMENT WAS SOUTHEAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...JAMESTOWN...CELINA...GAINESBORO...BYRDSTOWN...ALGOOD...
RED BOILING SPRINGS...ALLARDT...RICKMAN...WOLF RIVER DOCK...
STANDING STONE STATE PARK...WHITLEYVILLE...CRAWFORD...MOSS...
PALL MALL...DALE HOLLOW LAKE...GRIMSLEY...
PICKETT STATE PARK AND CLARKRANGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
3630 8480 3628 8488 3621 8491 3615 8491
3615 8500 3617 8503 3613 8511 3631 8582
3634 8584 3641 8583 3642 8589 3663 8602
3661 8550 3663 8523 3660 8479 3640 8466
TIME...MOT...LOC 0326Z 317DEG 24KT 3657 8590 3643 8537 3657 8486
27Local storm report, Jun 24, 12:22 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG CARTHAGE 36.26N 85.94W
06/24/2016 SMITH TN TRAINED SPOTTER
A FEW TREES DOWN IN CARTHAGE
&&
EVENT NUMBER OHX1600638
21Special weather statement, Jun 24, 12:26 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 AM CDT FRI JUN 24 2016
TNZ026-027-059-240615-
CHEATHAM TN-DAVIDSON TN-WILLIAMSON TN-
1226 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SOUTHEASTERN CHEATHAM
AND NORTHERN WILLIAMSON COUNTIES UNTIL 115 AM CDT...
AT 1226 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BELLE MEADE...OR 8 MILES SOUTHEAST OF ASHLAND
CITY... MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...ASHLAND CITY...NASHVILLE...BRENTWOOD...LA VERGNE...
NOLENSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...LAKEWOOD...PEGRAM...BELLEVUE...FAIRVIEW...
ANTIOCH...BERRY HILL...BELLS BEND...PERCY PRIEST LAKE...
LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96.
LAT...LON 3606 8656 3604 8656 3601 8661 3598 8661
3597 8662 3595 8662 3587 8711 3612 8717
3617 8717 3618 8715 3619 8716 3627 8666
TIME...MOT...LOC 0526Z 341DEG 27KT 3619 8694
21Special weather statement, Jun 24, 12:29 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 AM CDT FRI JUN 24 2016
TNZ008-009-028>033-062>064-240630-
CANNON TN-TROUSDALE TN-DE KALB TN-OVERTON TN-MACON TN-SMITH TN-
SUMNER TN-WILSON TN-PUTNAM TN-RUTHERFORD TN-JACKSON TN-
1229 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHEASTERN
RUTHERFORD...DE KALB...SOUTHEASTERN SUMNER...CANNON...TROUSDALE...
NORTHWESTERN PUTNAM...WEST CENTRAL OVERTON...WILSON...SOUTHERN MACON
AND JACKSON COUNTIES UNTIL 130 AM CDT...
AT 1229 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS...WITH THE STRONGEST OF THE THUNDERSTORMS 7 MILES
SOUTH OF LEBANON...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON
AREA ROADWAYS...AND POSSIBLY SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...SMITHVILLE...WOODBURY...CARTHAGE...GAINESBORO...
HARTSVILLE...MOUNT JULIET...WATERTOWN...BAXTER...GORDONSVILLE...
BELINDA CITY...WALTERHILL...RURAL HILL...HICKMAN...SOUTH CARTHAGE...
ALEXANDRIA...DOWELLTOWN...LIBERTY AND AUBURNTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3642 8552 3641 8550 3642 8549 3641 8534
3567 8609 3610 8651 3649 8642
TIME...MOT...LOC 0525Z 316DEG 26KT 3611 8637
31Special weather statement, Jun 24, 12:56 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 AM CDT FRI JUN 24 2016
TNZ005>008-023>028-240645-
CHEATHAM TN-ROBERTSON TN-MONTGOMERY TN-DAVIDSON TN-STEWART TN-
DICKSON TN-SUMNER TN-WILSON TN-HOUSTON TN-HUMPHREYS TN-
1256 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...DICKSON...
STEWART...CHEATHAM...SUMNER...NORTHWESTERN WILSON...HOUSTON...
MONTGOMERY AND HUMPHREYS COUNTIES UNTIL 145 AM CDT...
AT 1256 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS...WITH THE STRONGEST THUNDERSTORM CENTERED 7 MILES
NORTHWEST OF COOPERTOWN...OR 8 MILES WEST OF SPRINGFIELD...MOVING
SOUTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON AREA
ROADWAYS...AND POSSIBLY SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...GALLATIN...SPRINGFIELD...DICKSON...ASHLAND CITY...
WAVERLY...CAMDEN...DOVER...ERIN...NASHVILLE...MADISON...
HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...WHITE HOUSE...
MILLERSVILLE...GREENBRIER...FOREST HILLS...OAK HILL AND COOPERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3666 8785 3663 8785 3664 8633 3620 8646
3609 8678 3596 8802 3617 8792 3622 8795
3631 8796 3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 0554Z 318DEG 42KT 3651 8702
31Special weather statement, Jun 24, 1:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 AM CDT FRI JUN 24 2016
TNZ062-063-075-077-240700-
CANNON TN-RUTHERFORD TN-COFFEE TN-BEDFORD TN-
113 AM CDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...SOUTHWESTERN
CANNON...NORTHEASTERN BEDFORD AND NORTHERN COFFEE COUNTIES UNTIL 200
AM CDT...
AT 113 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
SMYRNA...OR 10 MILES NORTHWEST OF MURFREESBORO...MOVING SOUTHEAST AT
50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
RESULTING IN SMALL BRANCHES BEING BROKEN OFF OR SMALL TREES BEING
DOWNED...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...BRIEF HEAVY RAINFALL LEADING TO PONDING OF WATER ON AREA
ROADWAYS...AND POSSIBLY SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...MANCHESTER...SMYRNA...LA VERGNE...NOLENSVILLE...
WALTERHILL...SUMMITVILLE...CHRISTIANA...BRADYVILLE AND BEECHGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3542 8616 3587 8662 3590 8662 3592 8663
3594 8662 3597 8662 3598 8661 3599 8662
3601 8661 3608 8649 3606 8644 3563 8597
3561 8595 3559 8595 3556 8593
TIME...MOT...LOC 0611Z 318DEG 49KT 3599 8647
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:33 PM CDT | Special Weather Statement | OHX | Clay, Pickett | 57 min |
| Jun 23, 10:08 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 52 min |
| Jun 23, 10:26 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett | 49 min |
| Jun 24, 12:26 AM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| Jun 24, 12:29 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Jackson, Smith, Trousdale, Wilson | 61 min |
| Jun 24, 12:36 AM CDT | Areal Flood Advisory | OHX | Jackson, Smith, Sumner, Trousdale, Wilson | 3 hr |
| Jun 24, 12:56 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 49 min |
| Jun 24, 1:43 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Montgomery, Robertson, Stewart | 3 hr |
| Jun 24, 1:52 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 38 min |
| Jun 24, 2:16 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Davidson, Rutherford, Warren and 2 more | 59 min |
| Jun 24, 4:24 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 51 min |
| Jun 24, 4:40 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry | 3 hr |
| Jun 24, 5:37 AM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Perry | 53 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.